Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 1, 2013, 4:01 PM CDT for Escambia County, Alabama; Escambia County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 4:01 PM CDT (21:01 UTC)
- Expired
- Sep 1, 2013, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS54 KMOB 012101
SVRMOB
ALC053-FLC033-012145-
/O.NEW.KMOB.SV.W.0121.130901T2101Z-130901T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
SOUTHWESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 445 PM CDT
* AT 358 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 5 MILES SOUTH OF ATMORE...OR 9 MILES
SOUTH OF I65 AND CR 1...AND WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
I65 AND CR 1... ATMORE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 50 AND 54.
LAT...LON 3088 8762 3092 8761 3095 8759 3099 8759
3100 8761 3109 8759 3108 8737 3087 8737
TIME...MOT...LOC 2101Z 011DEG 1KT 3095 8750
$$1 follow-up statement
098
WWUS54 KMOB 012138
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT SUN SEP 1 2013
ALC053-FLC033-012147-
/O.EXP.KMOB.SV.W.0121.000000T0000Z-130901T2145Z/
ESCAMBIA AL-ESCAMBIA FL-
438 PM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR
NORTHWESTERN ESCAMBIA FLORIDA AND SOUTHWESTERN ESCAMBIA ALABAMA
COUNTIES...
AT 437 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
ESCAMBIA FLORIDA AND SOUTHWESTERN ESCAMBIA ALABAMA COUNTIES HAS
WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE AT 445 PM CDT.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 3088 8762 3092 8761 3095 8759 3099 8759
3100 8761 3109 8759 3108 8737 3087 8737
TIME...MOT...LOC 2137Z 011DEG 1KT 3094 8750
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:33 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 1, 2:33 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 233 PM CDT SUN SEP 1 2013 .SHORT TERM (TONIGHT AND MONDAY)...AN UPPER TROUGH STRETCHING SOUTH OVER THE EASTERN CONUS...THEN SW OVER THE GULF WILL MAINTAIN ITS IDENTITY THROUGH TOMORROW. A WEAKLY ORGANIZED SURFACE RIDGE STRETCHING WEST OVER THE NORTHERN GULF OF MEX ALSO MAINTAINS ITS IDENTITY THROUGH THE PERIOD. PRECIP H20 VALUES OVER THE AREA RANGE FROM ABOUT 1.8" SE TO 1.5" NW. WITH LITTLE CHANGE IN THE BASIC PATTERN THE FIRST 24 HOURS OF THE FORECAST...AM EXPECTING LITTLE CHANGE FROM TODAY FOR MONDAY. WITH BEST MOISTURE BEING OVER SOUTHEASTERN SECTIONS OF THE FA...HAVE PUT IN BEST CHANCE FOR POPS THESE AREAS. THERE IS A MODERATE RISK OF DAMAGING DOWNBURST WINDS OVER NORTHERN SECTIONS OF THE FA. /16 FOR MONDAY NIGHT THROUGH WEDNESDAY NIGHT...A LONGWAVE TROF OVER THE EASTERN STATES IS STILL SET TO CONTINUE AMPLIFYING SOMEWHAT INTO THE SOUTHEAST STATES MONDAY NIGHT WHILE CONTINUING SLOWLY EASTWARD...EVENTUALLY MOVING INTO THE EXTREME WESTERN ATLANTIC ON WEDNESDAY. LONGWAVE RIDGING CONTINUES TO DOMINATE MUCH OF THE REMAINING CONUS WHILE GRADUALLY BUILDING INTO THE REGION AS THE UPPER TROF CONTINUES EASTWARD. A RIDGE OVER THE NORTHERN GULF MAINTAINS A LIGHT ONSHORE FLOW WHILE A WEAK TRAILING FRONT APPROACHES FROM THE NORTH AND MOVES INTO NORTHERN ALABAMA/MISSISSIPPI MONDAY NIGHT AND CONTINUES SLOWLY SOUTHWARD INTO THE FORECAST AREA ON TUESDAY AND STALLS NEAR THE COAST FOR TUESDAY NIGHT AND WEDNESDAY...SLIPPING OFFSHORE EACH NIGHT. ABUNDANT DEEP LAYER MOISTURE IS PRESENT OVER THE AREA THROUGH TUESDAY AND MUCH OF THE AREA ON WEDNESDAY WITH PRECIPITABLE WATER VALUES NEAR 1.9 INCHES...ALTHOUGH DRIER AIR FLOWS INTO THE NORTHERN PORTION OF THE AREA ON WEDNESDAY WITH PRECIPITABLE WATER VALUES DECREASING TO AROUND 1.5 INCHES...WITH A DRYING TREND CONTINUING WEDNESDAY NIGHT. WILL HAVE SLIGHT CHANCE POPS FOR MOST OF THE AREA MONDAY NIGHT EXCEPT FOR LOW END CHANCE POPS FOR THE NORTHERNMOST PORTION CLOSEST TO THE APPROACHING FRONTAL BOUNDARY. FOR TUESDAY WILL HAVE CHANCE POPS FOR THE ENTIRE AREA WITH SLIGHT CHANCE POPS FOR THE EVENING FOR LINGERING CONVECTION. WITH THE DRIER AIR MOVING INTO THE AREA...WILL HAVE SLIGHT CHANCE POPS FOR MUCH OF THE INTERIOR PORTION WITH CHANCE POPS FOR THE SOUTHERN HALF OF THE AREA...THEN WILL JUST HAVE SLIGHT CHANCE POPS FOR MAINLY THE COASTAL COUNTIES WEDNESDAY NIGHT. TEMPERATURES WILL BE NEAR SEASONABLE VALUES. SHEAR VALUES REMAIN LOW THROUGH THE PERIOD WITH SURFACE BASED CAPES OF GENERALLY 1500-2000 J/KG. SOMEWHAT DRIER AIR IN THE 700-500 MB LAYER WILL AID IN DOWNDRAFT DEVELOPMENT BUT LOOKS MORE LIKE A POTENTIAL FOR SOME STRONG STORMS WITH SEVERE STORM DEVELOPMENT NOT EXPECTED. /29 .LONG TERM (THURSDAY THROUGH SUNDAY)...AN UPPER RIDGE ATTEMPTS TO BUILD OVER THE REGION BUT IS REPETITIVELY WEAKENED BY A SERIES OF SHORTWAVES MOVING THROUGH THE STUBBORN LONGWAVE TROF LINGERING OVER THE EXTREME WESTERN ATLANTIC TO EAST COAST. THESE SHORTWAVES EVENTUALLY ARE SUFFICIENT TO REBUILD THE UPPER TROF BACK ACROSS THE AREA...EVEN AS FAR AS INTO THE NORTHWESTERN GULF. OTHERWISE...THE STALLED FRONTAL BOUNDARY PREVIOUSLY NEAR THE COAST WEAKENS TO A SURFACE TROF OVER THE SOUTHERN PORTION OF THE AREA ON THURSDAY WHICH LINGERS THROUGH FRIDAY THEN AN ONSHORE FLOW PREVAILS ACROSS THE AREA FOR THE WEEKEND. TEMPERATURES WILL BE NEAR SEASONABLE VALUES WITH SLIGHT CHANCE POPS FOR MOST OF THE AREA. /29 && .MARINE...A SEMI-ORGANIZED SURFACE RIDGE IS EXPECTED TO REMAIN ENTRENCHED OVER THE NORTHERN GULF OF MEX THROUGH THE FORECAST...WITH A GENERALLY LIGHT...DIURNALLY DRIVEN FLOW OVER THE AREA. /16 && .AVIATION (18Z ISSUANCE)...GENERAL VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. AFTERNOON/EARLY EVENING TSRA DEVELOPMENT CURRENTLY ONGOING ALONG THE COAST AS THE GULF BREEZE ORGANIZES AND WORKS INLAND. EXPECTING THE SAME AT THE END OF THE FORECAST. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 91 73 92 73 / 40 30 20 40 20 PENSACOLA 76 87 76 91 75 / 30 40 20 40 20 DESTIN 79 85 77 89 77 / 30 40 20 40 20 EVERGREEN 71 90 71 93 71 / 30 50 20 40 20 WAYNESBORO 72 93 71 93 70 / 20 20 20 40 20 CAMDEN 71 92 71 93 70 / 20 40 30 40 20 CRESTVIEW 72 89 71 93 70 / 40 50 20 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 1, 5:02 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 502 AM CDT SUN SEP 1 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021015- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 502 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EASTERN SECTIONS OF THE FORECAST AREA...BECOMING SCATTERED THIS AFTERNOON WHILE SPREADING AND INCREASING TO THE WEST TODAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN WILL ACCOMPANY A FEW STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION EACH AFTERNOON AND EARLY EVENING THROUGH TUESDAY. MAXIMUM OVERALL COVERAGE EXPECTED TUESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN WILL ACCOMPANY A FEW STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-021015- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 502 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE MARINE AREA TODAY AND DIMINISH THIS EVENING...BECOMING ISOLATED OVERNIGHT AND EARLY MONDAY. GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS COULD MAKE NAVIGATION DIFFICULT FOR SMALL CRAFT. RIP CURRENT RISK MODERATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE MARINE AREA EACH AFTERNOON AND EARLY EVENING THROUGH TUESDAY. MAXIMUM COVERAGE EXPECTED TUESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN WILL ACCOMPANY A FEW STORMS WHICH COULD MAKE NAVIGATION DIFFICULT FOR SMALL CRAFT. RIP CURRENT RISK MODERATE.
In the hours before
Special weather statement, Sep 1, 3:41 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT SUN SEP 1 2013 ALZ062-064-FLZ001-002-012115- INLAND ESCAMBIA FL-UPPER BALDWIN AL-COASTAL ESCAMBIA FL- LOWER BALDWIN AL- 341 PM CDT SUN SEP 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA... THROUGH 415 PM CDT... AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF MOLINO...OR 16 MILES EAST OF STAPLETON. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL BALDWIN COUNTY RURAL CENTRAL ESCAMBIA COUNTY THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 47 AND 65. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Sep 1, 3:42 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 342 PM CDT SUN SEP 1 2013 ALZ059-012115- ESCAMBIA AL- 342 PM CDT SUN SEP 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ESCAMBIA COUNTY IN SOUTHWEST ALABAMA...THROUGH 415 PM CDT... AT 337 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF ATMORE...OR 2 MILES NORTHEAST OF I65 AND AL 21...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... POARCH CREEK RESERVATION... MCCULLOUGH... I65 AND CR 1... I65 AND AL 21... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 51 AND 67. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:41 PM CDT | Areal Flood Advisory | MOB | Escambia | 2 hr |
| Sep 1, 4:59 PM CDT | Special Marine Warning | MOB | 91 min | |
| Sep 1, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 34 min |
| Sep 1, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 60 min |
| Sep 1, 4:32 PM CDT | Flash Flood Warning | MOB | Santa Rosa | 118 min |
| Sep 1, 4:35 PM CDT | Flash Flood Warning | MOB | Escambia | 115 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.